Parkinson's disease

Questions + Answers

Don't see your question? ask question
View:

32 Search Results

7 medium

End stage of Parkinson help

My mum is in the end stage of Parkinsons. The doctors have now taken her off most of the medication she was on as they say that because she has had Parkinsons for almost 22 years the medications do not work as they should. I could do with talking to others that have had or know someone that has had Parkinsons for this length of time. I'm so worried at the moment as last week mum was put on another drug to help keep her calm its called Trazadone but it has made her even worse she has… read more

posted almost 2 years ago
A MyParkinsonsTeam Member said:

My prayers are with you all it is a terrifying disease but if you can laugh at yourself occasionally it helps

posted 4 days ago
1 medium

How come so few PWP in the US know about Thiamine Therapy.

Thiamine HCI (vitamin B1) therapy has been a game changer for me and instrumental in reversing many of my symptoms. It's quite popular in Italy, where pharmaceuticals are not always the first approach used for treatment.

At 4 weeks of 2000 mg daily, Thiamine HCI these are the benefits I have experienced.
• improved balance almost normal.
• relief from constipation.
At 8 weeks of 2000 mg daily of Thiamine HCI
• swift movement instead of slow motion.
•… read more

edited, originally posted 6 months ago
A MyParkinsonsTeam Member said:

Learn more at high dose thiamine dot org where you can connect with Dr Constantini’s work

posted 6 days ago
7 medium

Any Agencies that Provide Assistance for Overly Expensive PD Medication

My doctor (Dr Perlmutter in St Louis) has prescribed additional carbidopa to be taken with my regular medication in hopes of eliminating severe chest pains we feel are caused by the carbidopa–levodopa (Sinemet). Unfortunately, the cost of carbidopa alone (no generic available) is an astounding $700 a month with my portion being half of that! These chest pains (not heart related; not GERD or acid related) have gotten worse and worse and I… read more

posted 11 months ago
A MyParkinsonsTeam Member said:

My carbidopa lovadopa is less than $15 a month. I have Medicare and humana.

posted 7 days ago
6 medium

Does anyone have any good suggestions for the leaning in advanced stages of PD?

My mom is in advanced stages with dementia on hospice in a nursing home. She's been having a terrible time with leaning to one side and slouching down in her Broda Chair with her right elbow sliding down which doesn't help the leaning. She can even lean despite the supports on the Broda chair being adjusted up or down. Pillows don't seem to work. She's also leaning forward more lately which is dangerous if she is upright in her chair… read more

posted 4 months ago
A MyParkinsonsTeam Member said:

I’m guessing maybe a urinary tract infection.

posted 10 days ago
2 medium

I've been disconnected from site and can't seem to find out why.

I got my PD Dx via the results of a DatScan in June. I had previously been diagnosed with Orthostatic Tremor, which I indeed have as far as symptoms go. I joined this group and accumulated friends who I was conversing with on myriads of topics of interest. Somehow on 9/17/18 I stooped receiving any communications from the site. I asked the mods if I was somehow blocked out for reasons totally unknown to me. Their response was that I should look in my… read more

posted 2 months ago
A MyParkinsonsTeam Member said:

i'm hoping for the same results

posted about 2 months ago
5 medium

Has anyone been reading up on the two new drug therapies for PD?

I had mentioned the drug before which was a one pill slow release Amantadine which is called Gocovri, which is being used to treat dyskinesia It has been approved by the FDA. It is for those who experience side effects from amantadine now have another option. The second drug is Exenatide, a medication used to manage diabetes. Primary outcome was an improvement in motor symptoms and may slow the progression of PD. All information was taken from the… read more

posted about 1 year ago
A MyParkinsonsTeam Member said:

I get low blood pressure after sitting or lying down, or even exercising rapidly, then walking over to another area of gym. I only take 3 1/2… read more

posted 3 months ago
1 medium

What do you when your medication makes you sleepy all the time?

My hubby just recently had one medication reduced, one doubled, and another new one added altogether. This now ties him to taking pills 5 times a day. He does his best to take them on time, but it is hard because he still has a job that he works at as a manager 12-14 hours a day. Well, this last trip that we made out of town, he could not help me to drive at all because he is tired from work all the time and now the new meds make him so sleepy for up… read more

posted over 1 year ago
A MyParkinsonsTeam Member said:

If I miss any of them or the Apokyn shot I pay for it with the shivering of my lips and mouth and having a lot of motion to deal with and not being able… read more

posted 3 months ago
8 medium

I was diagnosed in Feb18. Had my follow up appt with consultant last week. He said I can have a brain scan if I wish.

Just after opinions please. Consultant wants to see me again in 4 months as meds not working as well as he thought they would and wants to give them more time to work before reviewing dose. I asked about a brain scan and he said I could have one if I wanted but that it wouldn’t show anything. I know that PD doesn’t show up but am I being too anxious to want to rule everything else out. I’m in early… read more

posted 9 months ago
A MyParkinsonsTeam Member said:

See my story, B-1 helped tremendously with my symptoms, but everyone's different. I only take magnesium and B-1. I found I could get brain fog from too… read more

posted 6 months ago
6 medium

I need help please

I need some answers please if you can. 1. I am gaining weight so bad my stomach is getting so bloated I HATE it. Dr. Said it is a side affect. It is making me so depressed I started walking on my treadmill. 2.. I shake my arms cause they feel numb. 3. I have face tremors and it's embarrassing to talk to anyone when I'm out. I'm sorry for all the questions but hoping others have these things happening to so im not going crazy. My epilepsy is on my memory side so I don't know if I'm coming or… read more

posted 7 months ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member i was told dyskinesia wouldn’t be a factor of pump im already demented by it its so unpredictable the doctor said that would… read more

posted 5 months ago
7 medium

Having trouble with elderly dad with mild dementia adhering to basic safety precautions - advice on how to deal with?

Dad (84) is making some really bad safety decisions and gets angry when reminded that he should do what he can to stay safe and protect his abilities. He says he hasn't fallen (and hasn't in quite a while) - but doesn't get that just because he hasn't - doesn't mean he won't. He's got mild dementia, very shaky on his feet (thinks he walks well - even when doctor doesn't sugar coat it), doesn't quite… read more

posted over 2 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member@Flamingo Suggestions from Flamingo are what helped with my 92 year old neighbor/manfriend. That being said, he resists any… read more

posted over 2 years ago
Continue with Facebook
Sign up with your email
Already a Member? Log in
×

Welcome back!

Log in to gain access to the thousands of comments being shared on MyParkinsonsTeam.

log in
×